Proton Therapy side effects

1 Posts | Page(s): 1 

Proton Therapy side effects

by SheilaKKo on Sun Nov 12, 2017 04:59 PM

Quote | Reply

Hi, I am looking for some experiences with the side effects of proton therapy, primarily how bad we can expect the fatigue to be. My dad is 82, just diagnosed with a nasal cavity squamous cell carcinoma that has broken through the nasal cavity wall and pushed through the eye orbit, destroying bone and pushing on his eye. There is also involvement of the dura, although it hasn't spread into his brain, fortunately. Long story short, due to his age and the involvement of his eye and proximity to the brain, the doctors recommended against surgery. He will be starting proton therapy next week. Chemo is unlikely, but we will get a final verdict from the chemo doctor tomorrow on that.

He would really like to continue to stay in his apartment during treatment (7 weeks), but that will involve a 45 minute drive to my house and home again 5 days a week (I will then drive him the rest of the way in to the hospital, which is in the city) or at least taking a rideshare service to my house and back. So I am hoping for some feedback on whether people who have been through it think it is feasible or whether I really need to press him to agree to other, more supportive, arrangements. (If he stays home, I can arrange for some home healthcare as long as he will accept it, which is why i am primarily worried about the strain of travel.) If the chemo doctor does decide to do a course of treatment as well then I will be insisting on a more supported situation in any case.

Thanks in advance for any help.

1 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.